MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was used in an unknown patient for an ascitic tap procedure.The user reported after locking the device, blood was observed leaking from the hub of the mac-loc near the suture string.The user removed the device and completed the procedure with an unknown device successfully.As reported, the patient did not experience any adverse effects.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D10 ¿ product received on: (b)(6) 2019.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and documentation of the device, as well as a visual inspection, dimensional verification, and functional test, were conducted during the investigation.One lightly used catheter was returned for investigation.The device was measured to be within specifications.A leak test confirmed the presence of a leak at the locking lever as well as between the hub and connector cap.The mac-loc insert was also found to be not set properly.Tug and twist tests found the proximal assembly to be secure.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found no related non-conformances with the device lot.It should be noted that there no other complaints reported for this lot number.Based on the information provided, the examination of returned product, and the results of the investigation, a definitive root cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been added to the description of event since the previous medwatch was submitted.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8347862
Report Number1820334-2019-00284
Device Sequence Number13933960
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)201211(10)8433837
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number8433837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1